Alert archive / North Dakota / Tornado Warnings in 2019
Tornado Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jun 15, 2019, 2:43 PM CDT for Stutsman County, North Dakota. It was in force for 17 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2019, 2:43 PM CDT (19:43 UTC)
- Expired
- Jun 15, 2019, 3:00 PM CDT
- In force
- 17 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Stutsman County, ND
The radar
The Bismarck radar (KBIS), 133 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 2:53 PM CDT | TORNADO | 8 Wsw Edmunds, ND | BROADCAST MEDIA POSTED A VIEWER SHARED PHOTO OF THE TORNADO ON THE GROUND WEST OF PINGREE. NO DAMAGE WAS REPORTED DURING THE BRIEF TOUCHDOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
910
WFUS53 KBIS 151943
TORBIS
NDC093-152000-
/O.NEW.KBIS.TO.W.0001.190615T1943Z-190615T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Bismarck ND
243 PM CDT Sat Jun 15 2019
The National Weather Service in Bismarck has issued a
* Tornado Warning for...
North central Stutsman County in southeastern North Dakota...
* Until 300 PM CDT.
* At 242 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles northeast of Woodworth, or 16 miles south of
Carrington, moving southeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
* This tornadic thunderstorm will remain over mainly rural areas of
north central Stutsman County, including the following locations...
Edmunds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4722 9928 4732 9912 4723 9889 4711 9911
TIME...MOT...LOC 1942Z 321DEG 15KT 4722 9913
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
SIMOSKOWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 15, 2:36 PM CDT, 7 minutes earlier.
Area forecast discussion, Jun 15, 2:36 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 236 PM CDT Sat Jun 15 2019 .SHORT TERM...(This evening through Sunday) Issued at 235 PM CDT Sat Jun 15 2019 This afternoon, an inverted surface trough axis was analyzed from around the Turtle Mountain region south through the James River valley. Convective activity aided by convergence along this zone was ongoing this afternoon in an environment marked by 500-1500 J/kg of MLCAPE and less than 20 kts of bulk through much of western and central ND. Effective bulk shear increases to around 30 kts in the southern James River valley, which will be an area of possibly stronger thunderstorms through this evening. Though classic severe weather ingredients are meager, an isolated chance of a weak tornado risk does exist along the strong surface boundary wind shift and instability corridor this afternoon and early evening. This evening, the surface trough axis moves into eastern North Dakota and the scattered showers/thunderstorms behind it slowly diminish with the loss of daytime heating. Isolated showers overnight will still be possible, especially in the northern counties with a weak closed upper low deepening over southern Saskatchewan/Manitoba. On Sunday, chances for isolated showers in the afternoon with the upper low center moving over northern North Dakota and weak DCVA placed over the state. Kept most mention of thunderstorms out of the forecast with surface dew points in the 40s. Temperatures remain seasonably cool with highs in the 60s north to low 70s south. .LONG TERM...(Sunday night through Saturday) Issued at 235 PM CDT Sat Jun 15 2019 Sunday night through mid-week, the upper low developing over southern Canada today will slowly move over the northern plains through the upper midwest...keeping North Dakota in a seasonably cool pattern. Cold air aloft will bring almost daily chances for showers and thunderstorms, with severe weather not expected in the colder pattern. The 12Z global models continue the trend of bringing in a midlevel jet stream over the northwest CONUS by the end of next week, though with considerable difference in how it develops the flow pattern over the northern plains. Continued chances for precipitation will be expected through the end of the week with uncertainty in timing as well as thunderstorm chances. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1221 PM CDT Sat Jun 15 2019 Widespread showers and thunderstorms will develop across much of western and central North Dakota this afternoon. MVFR ceilings will also spread across central and eastern North Dakota this afternoon and tonight. Generally VFR west. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...AE LONG TERM...AE AVIATION...AE
Hazardous weather outlook, Jun 15, 9:49 AM CDT, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 949 AM CDT Sat Jun 15 2019 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-161500- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 949 AM CDT Sat Jun 15 2019 /849 AM MDT Sat Jun 15 2019/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are forecast to continue across western and central North Dakota, but the threat of severe storms is low. A few strong storms are possible central, with heavy rain, pea sized hail, and gusty winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible Sunday, and much of next week. At this time it appears that the threat of severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 15, 1:10 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Bismarck ND
110 PM CDT Sat Jun 15 2019
NDZ051-151845-
Dickey ND-
110 PM CDT Sat Jun 15 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL DICKEY COUNTY
UNTIL 145 PM CDT...
At 109 PM CDT, a strong thunderstorm was located near Ellendale,
moving southeast at 25 mph.
Half inch hail will be possible with this storm.
This storm will remain over mainly rural areas of south central
Dickey County including areas along Highway 281 south of Ellendale.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek shelter
inside a building or vehicle.
&&
LAT...LON 4604 9869 4594 9837 4593 9839 4594 9857
4594 9875
TIME...MOT...LOC 1809Z 303DEG 20KT 4595 9860
SCHILDSpecial weather statement, Jun 15, 2:35 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Bismarck ND
235 PM CDT Sat Jun 15 2019
NDZ037-152015-
Stutsman ND-
235 PM CDT Sat Jun 15 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN STUTSMAN
COUNTY UNTIL 315 PM CDT...
At 231 PM CDT, strong thunderstorms were clustered 11 miles northeast
of Woodworth, or 11 miles south of Carrington, moving southeast at 15
mph.
Half inch hail and wind gusts to 50 mph will be possible with these
storms. In addition, the environment that these thunderstorms are
developing in could lead to a brief funnel or a weak tornado.
Locations impacted include...
Edmunds.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4727 9879 4718 9900 4716 9918 4726 9935
4733 9926 4733 9897
TIME...MOT...LOC 1931Z 310DEG 13KT 4728 9918
SIMOSKOThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:20 PM CDT | Special Weather Statement | BIS | Grant | 40 min |
| Jun 14, 7:32 PM CDT | Special Weather Statement | BIS | Mountrail | 43 min |
| Jun 14, 7:49 PM CDT | Special Weather Statement | BIS | Mercer | 26 min |
| Jun 14, 8:15 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 45 min |
| Jun 15, 1:10 PM CDT | Special Weather Statement | BIS | Dickey | 35 min |
| Jun 15, 2:35 PM CDT | Special Weather Statement | BIS | Foster | 40 min |
| Jun 15, 4:29 PM CDT | Tornado Warning | BIS | Wells | 16 min |
| Jun 15, 5:20 PM CDT | Special Weather Statement | BIS | Dickey | 25 min |
| Jun 15, 6:08 PM CDT | Special Weather Statement | BIS | Kidder | 22 min |
| Jun 15, 6:09 PM CDT | Special Weather Statement | BIS | Dickey | 36 min |
| Jun 15, 6:35 PM CDT | Tornado Warning | BIS | Dickey | 25 min |
Nearby
Tornado Warnings in North Dakota, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.